Skip to content
My WebMD Sign In, Sign Up
Unusual Symptoms?
avatar
Kat_768 posted:
My mother has -something- wrong with her digestive system. She has been to several doctors, they removed her gall bladder at one point. When she eats almost anything, it will nearly always make her throw up a greenish bile-like fluid, she has severe pain in her right side, under the ribcage. She has nearly constant acid reflux. When she inhale sprays, perfumes, anything with a strong scent; chemical or otherwise, her mouth breaks out with painful sores. They last for a few hours then fade away. We have spoken to many doctors about this, done many internet searches, and exhausted several other sources, with no definitive results. She's on some sort of acid reflux medicine, and takes TUMS when the heartburn gets too severe. Can anyone help us possibly figure this out?
Reply
 
avatar
calgal37 responded:
The issue your MIL has with throwing up bile and having discomfort in the right side may be related to her 'long-gone' gallbladder. She should be evaluated for residual stones/sludge in the common bile duct probably via MRCP. She should also have her liver and pancreatic enzyme levels check when she's in pain - it has to be at that point in time otherwise it could come up with a negative result.

It's not something that a family physician can do. She needs to be working with a GI person who specializes in liver/bile duct issues.


I hope she's following a low fat diet as it can sometimes be of help.

If she's experiencing severe pain, the issue could be related to SOD, sphincter of Oddi dysfunction. Here's a link that might be useful: http://www.hopkins-gi.org/GDL_Disease.aspx?CurrentUDV=31&GDL_Disease_ID=7AB086B0-AB01-446E-B011-2E67CAFEF96D&GDL_DC_ID=320F4EDD-0021-4952-83D7-8B0C67B47BFF

I can't address the mouth sores as they wouldn't fit in with issues to due with the bile duct.


Spotlight: Member Stories

I'm currently having very scary symptoms and I'm hopnestly frustrated. I have always been asthmatic but since October, I have been experiencin...More

Helpful Tips

H-Pylori causing Gerd symptoms!
Everyone who has GERD symptoms should be tested for H-Pylori. H-Pylori is a bacteria that grows in an acid stomach. I suffered for 10 years ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.